Tuberculosis And Its Treatment

One should consult a physician when nausea, vomiting, fever and jaundice appears. Some patients might build up skin rashes and bruises by the use of the drugs, others might feel numbness in hands or feet and some might have eye sight problems. The doctor needs to be informed if these kinds of circumstances appear as he will replace the treatment and the harmful drugs with others suitable for the patient.

During the course of treating tuberculosis, doctors use certain drugs that might give unexpected side effects. For example, Isoniazid may be responsible for the loss of appetite, for nausea, and for tingling in the hands and feet. Rifampicin may also interfere with contraceptive pills treatment reducing their effect and can also stain the contact lenses of the patient. Ethambutol is known to cause sight problems so if you follow such a treatment you will regularly be checked by an eye specialist to determine whether you can continue the treatment with Ethambutol or not. Pyrazinamide can cause a loss of appetite, nausea, skin rashes and extreme itching. Generally Pyrazinamide is recommended only in the first two months of treatment but make sure you consult the doctor if any of these symptoms occur to you.

If the patient takes different medication he must inform this to the doctor because some pills might affect the anti-tuberculosis treatment and others might not be effective if they get in contact with the anti-tuberculosis meds.

The treatment must be followed as prescribed and taken for the period of time as the doctor prescribes you. Even if the patient feels better, the treatment must be continued up till six months have passed because the germs that cause tuberculosis are not killed until the treatment is done and they might continue to infect the patient and the people who come in close contact with the patient. Also, by taking the pills irregularly, the drug resistance might stop and the doctor will have to change the treatment in order to make it effective again but there are not many options for the doctor and will not have any more separate drugs to replace the others.

It is more important for the patient to discontinue drinking alcohol during the treatment as it can obstruct with the drugs and cause toxicity, damaging the liver.